October 2017, 37(10): 5271-5284. doi: 10.3934/dcds.2017228

A locally integrable multi-dimensional billiard system

Steklov Mathematical Institute, 8 Gubkina St. Moscow, 119991, Russia

 

Received  January 2017 Revised  May 2017 Published  June 2017

Fund Project: The research is supported by the RNF grant 14-50-00005

We consider a multi-dimensional billiard system in an $(n+1)$-dimensional Euclidean space, the direct product of the "horizontal" hyperplane and the "vertical" line. The hypersurface that determines the system is assumed to be smooth and symmetric in all coordinate hyperplanes. Hence there exists a periodic orbit $γ$ of period 2 moving along the "vertical" coordinate axis. The question we ask is as follows. Is it possible to choose such a system to have the dynamics locally (near $γ$) conjugated to the dynamics of a linear map?

Since the problem is local, the billiard hypersurface can be determined as the graphs of the functions $± f$, where $f$ is even and defined in a neighborhood of the origin on the "horizontal" coordinate hyperplane. We prove that $f$ exists as a formal Taylor series in the non-resonant case and give numerical evidence for convergence of the series.

Citation: Dmitry Treschev. A locally integrable multi-dimensional billiard system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5271-5284. doi: 10.3934/dcds.2017228
References:
[1]

A. AvilaJ. De Simoi and V. Kaloshin, An integrable deformation of an ellipse of small eccentricity is an ellipse, Annals of Mathematics, 184 (2016), 527-558. doi: 10.4007/annals.2016.184.2.5.

[2]

M. Bialy and A. E. Mironov, Angular Billiard and Algebraic Birkhoff conjecture, Adv. Math., 313 (2017), 102-126, arXiv: 1601.03196 doi: 10.1016/j.aim.2017.04.001.

[3]

G. D. Birkhoff, Dynamical Systems American Mathematical Society Colloquium Publications, Vol. Ⅸ American Mathematical Society, Providence, R. I. 1966

[4]

S. V. Bolotin, Integrable Birkhoff billiards, Vestnik Moskov. Univ. Ser. I Mat. Mekh. , 2 (1990), 33-36, (in Russian); translated in Mosc. Univ. Mech. Bull., 2 (1990), 10-13.

[5]

S. V. Bolotin and D. V. Treschev, The anti-integrable limit, Russian Math. Surveys, 70 (2015), 975-1030. doi: 10.4213/rm9692.

[6]

B. BeauzamyE. BombieriP. Enflo and H. L. Montgomery, Products of polynomials in many variables, Journal of Number Theory, 36 (1990), 219-245. doi: 10.1016/0022-314X(90)90075-3.

[7]

A. DelshamsYu. Fedorov and R. Ramirez-Ros, Homoclinic billiard orbits inside symmetrically perturbed ellipsoids, Nonlinearity, 14 (2001), 1141-1195. doi: 10.1088/0951-7715/14/5/313.

[8]

A. Glutsyuk and E. Shustin On polynomially integrable planar outer billiards and curves with symmetry property, preprint arXiv: 1607.07593.

[9]

V. V. Kozlov, Two-link billiard trajectories: Extremal properties and stability, J. Appl. Math. Mech., 64 (2000), 903-907. doi: 10.1016/S0021-8928(00)00121-0.

[10]

V. V. Kozlov, Problem of stability of two-link trajectories in a multidimensional Birkhoff billiard, Proc. Steklov Inst. Math., 273 (2011), 196-213. doi: 10.1134/S0081543811040092.

[11]

V. V. Kozlov, Polynomial conservation laws for the Lorentz gas and the Boltzmann-Gibbs gas, Russian Math. Surveys, 71 (2016), 253-290. doi: 10.4213/rm9707.

[12]

V. V. Kozlov and D. V. Treshchev, Billiards. A Genetic Introduction to the Dynamics of Systems with Impacts Translations of Mathematical Monographs, 89 Amer. Math. Soc., Providence, RI, 1991.

[13]

S. Tabachnikov, Geometry and Billiards Student Mathematical Library, 30 Providence, RI -Amer. Math. Soc, 2005. doi: 10.1090/stml/030.

[14]

D. Treschev, Billiard map and rigid rotation, Phys. D, 255 (2013), 31-34. doi: 10.1016/j.physd.2013.04.003.

[15]

D. V. Treschev, On a conjugacy problem in billiard dynamics, Proc. Steklov Inst. Math., 289 (2015), 291-299. doi: 10.1134/S0081543815040173.

[16]

H. Whitney, Analytic extensions of functions defined in closed sets, Transactions of the American Mathematical Society, American Mathematical Society, 36 (1934), 63-89. doi: 10. 1090/S0002-9947-1934-1501735-3.

show all references

References:
[1]

A. AvilaJ. De Simoi and V. Kaloshin, An integrable deformation of an ellipse of small eccentricity is an ellipse, Annals of Mathematics, 184 (2016), 527-558. doi: 10.4007/annals.2016.184.2.5.

[2]

M. Bialy and A. E. Mironov, Angular Billiard and Algebraic Birkhoff conjecture, Adv. Math., 313 (2017), 102-126, arXiv: 1601.03196 doi: 10.1016/j.aim.2017.04.001.

[3]

G. D. Birkhoff, Dynamical Systems American Mathematical Society Colloquium Publications, Vol. Ⅸ American Mathematical Society, Providence, R. I. 1966

[4]

S. V. Bolotin, Integrable Birkhoff billiards, Vestnik Moskov. Univ. Ser. I Mat. Mekh. , 2 (1990), 33-36, (in Russian); translated in Mosc. Univ. Mech. Bull., 2 (1990), 10-13.

[5]

S. V. Bolotin and D. V. Treschev, The anti-integrable limit, Russian Math. Surveys, 70 (2015), 975-1030. doi: 10.4213/rm9692.

[6]

B. BeauzamyE. BombieriP. Enflo and H. L. Montgomery, Products of polynomials in many variables, Journal of Number Theory, 36 (1990), 219-245. doi: 10.1016/0022-314X(90)90075-3.

[7]

A. DelshamsYu. Fedorov and R. Ramirez-Ros, Homoclinic billiard orbits inside symmetrically perturbed ellipsoids, Nonlinearity, 14 (2001), 1141-1195. doi: 10.1088/0951-7715/14/5/313.

[8]

A. Glutsyuk and E. Shustin On polynomially integrable planar outer billiards and curves with symmetry property, preprint arXiv: 1607.07593.

[9]

V. V. Kozlov, Two-link billiard trajectories: Extremal properties and stability, J. Appl. Math. Mech., 64 (2000), 903-907. doi: 10.1016/S0021-8928(00)00121-0.

[10]

V. V. Kozlov, Problem of stability of two-link trajectories in a multidimensional Birkhoff billiard, Proc. Steklov Inst. Math., 273 (2011), 196-213. doi: 10.1134/S0081543811040092.

[11]

V. V. Kozlov, Polynomial conservation laws for the Lorentz gas and the Boltzmann-Gibbs gas, Russian Math. Surveys, 71 (2016), 253-290. doi: 10.4213/rm9707.

[12]

V. V. Kozlov and D. V. Treshchev, Billiards. A Genetic Introduction to the Dynamics of Systems with Impacts Translations of Mathematical Monographs, 89 Amer. Math. Soc., Providence, RI, 1991.

[13]

S. Tabachnikov, Geometry and Billiards Student Mathematical Library, 30 Providence, RI -Amer. Math. Soc, 2005. doi: 10.1090/stml/030.

[14]

D. Treschev, Billiard map and rigid rotation, Phys. D, 255 (2013), 31-34. doi: 10.1016/j.physd.2013.04.003.

[15]

D. V. Treschev, On a conjugacy problem in billiard dynamics, Proc. Steklov Inst. Math., 289 (2015), 291-299. doi: 10.1134/S0081543815040173.

[16]

H. Whitney, Analytic extensions of functions defined in closed sets, Transactions of the American Mathematical Society, American Mathematical Society, 36 (1934), 63-89. doi: 10. 1090/S0002-9947-1934-1501735-3.

Figure 1.  The graph of $b^{-1/2}_\infty$ as a function of $\alpha/(2\pi)$. Two "gaps" correspond to the resonances $\frac\alpha{2\pi} = 3/10$ and $\frac\alpha{2\pi} = 1/3$
[1]

Nicolas Bedaride. Entropy of polyhedral billiard. Discrete & Continuous Dynamical Systems - A, 2007, 19 (1) : 89-102. doi: 10.3934/dcds.2007.19.89

[2]

Pavel Bachurin, Konstantin Khanin, Jens Marklof, Alexander Plakhov. Perfect retroreflectors and billiard dynamics. Journal of Modern Dynamics, 2011, 5 (1) : 33-48. doi: 10.3934/jmd.2011.5.33

[3]

Eugenii Shustin. Dynamics of oscillations in a multi-dimensional delay differential system. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 557-576. doi: 10.3934/dcds.2004.11.557

[4]

David Cowan. A billiard model for a gas of particles with rotation. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 101-109. doi: 10.3934/dcds.2008.22.101

[5]

Mason A. Porter, Richard L. Liboff. The radially vibrating spherical quantum billiard. Conference Publications, 2001, 2001 (Special) : 310-318. doi: 10.3934/proc.2001.2001.310

[6]

David Cowan. Rigid particle systems and their billiard models. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 111-130. doi: 10.3934/dcds.2008.22.111

[7]

Alexey Glutsyuk, Yury Kudryashov. No planar billiard possesses an open set of quadrilateral trajectories. Journal of Modern Dynamics, 2012, 6 (3) : 287-326. doi: 10.3934/jmd.2012.6.287

[8]

Jianlu Zhang. Suspension of the billiard maps in the Lazutkin's coordinate. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 2227-2242. doi: 10.3934/dcds.2017096

[9]

Yeping Li. Existence and some limit analysis of stationary solutions for a multi-dimensional bipolar Euler-Poisson system. Discrete & Continuous Dynamical Systems - B, 2011, 16 (1) : 345-360. doi: 10.3934/dcdsb.2011.16.345

[10]

Ming Mei, Yong Wang. Stability of stationary waves for full Euler-Poisson system in multi-dimensional space. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1775-1807. doi: 10.3934/cpaa.2012.11.1775

[11]

Pan Zheng. Global boundedness and decay for a multi-dimensional chemotaxis-haptotaxis system with nonlinear diffusion. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 2039-2056. doi: 10.3934/dcdsb.2016035

[12]

Salah Drabla, Salim A. Messaoudi, Fairouz Boulanouar. A general decay result for a multi-dimensional weakly damped thermoelastic system with second sound. Discrete & Continuous Dynamical Systems - B, 2017, 22 (4) : 1329-1339. doi: 10.3934/dcdsb.2017064

[13]

M. Bauer, A. Lopes. A billiard in the hyperbolic plane with decay of correlation of type $n^{-2}$. Discrete & Continuous Dynamical Systems - A, 1997, 3 (1) : 107-116. doi: 10.3934/dcds.1997.3.107

[14]

W. Patrick Hooper. Lower bounds on growth rates of periodic billiard trajectories in some irrational polygons. Journal of Modern Dynamics, 2007, 1 (4) : 649-663. doi: 10.3934/jmd.2007.1.649

[15]

Paul Wright. Differentiability of Hausdorff dimension of the non-wandering set in a planar open billiard. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3993-4014. doi: 10.3934/dcds.2016.36.3993

[16]

Qiaoyi Hu, Zhijun Qiao. Analyticity, Gevrey regularity and unique continuation for an integrable multi-component peakon system with an arbitrary polynomial function. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6975-7000. doi: 10.3934/dcds.2016103

[17]

Franz Achleitner, Anton Arnold, Eric A. Carlen. On multi-dimensional hypocoercive BGK models. Kinetic & Related Models, 2018, 11 (4) : 953-1009. doi: 10.3934/krm.2018038

[18]

Anatoli F. Ivanov. On global dynamics in a multi-dimensional discrete map. Conference Publications, 2015, 2015 (special) : 652-659. doi: 10.3934/proc.2015.0652

[19]

Gerald Sommer, Di Zang. Parity symmetry in multi-dimensional signals. Communications on Pure & Applied Analysis, 2007, 6 (3) : 829-852. doi: 10.3934/cpaa.2007.6.829

[20]

Jin-Cheng Jiang, Chi-Kun Lin, Shuanglin Shao. On one dimensional quantum Zakharov system. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5445-5475. doi: 10.3934/dcds.2016040

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (5)
  • HTML views (21)
  • Cited by (1)

Other articles
by authors

[Back to Top]